Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 28, 2019, 2:03 PM CST. It took effect at Jan 28, 2019, 9:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2019, 2:03 PM CST (20:03 UTC)
- In effect from
- Jan 28, 2019, 9:00 PM CST
- Expired
- Jan 29, 2019, 3:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
226 WWUS74 KMAF 282003 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 203 PM CST Mon Jan 28 2019 ...STRONG GAP WINDS TONIGHT THROUGH GUADALUPE PASS... .A strong cold front has pushed through the area this afternoon. Behind this front strong northeasterly winds will funnel through Guadalupes Pass tonight along US 62/180. The strongest winds will diminish by sunrise Tuesday morning. TXZ258-290900- /O.UPG.KMAF.HW.A.0004.190129T0300Z-190129T0900Z/ /O.NEW.KMAF.HW.W.0006.190129T0300Z-190129T0900Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 103 PM MST Mon Jan 28 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST TUESDAY... * TIMING...Tonight * WINDS...Northeasterly 35-45 mph with higher gusts. * IMPACTS...High profile vehicles, such as tractor trailers and RVs, may be impacted by strong winds while driving through Guadalupe Pass on US 62/180. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
295 WWUS74 KMAF 290720 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 120 AM CST Tue Jan 29 2019 ...STRONG GAP WINDS EARLY TUESDAY MORNING THROUGH GUADALUPE PASS... .A strong cold front has pushed through the area. Behind this front strong northeasterly winds will funnel through Guadalupe Pass early Tuesday morning along US 62/180. The strongest winds will diminish by sunrise Tuesday morning. TXZ258-290900- /O.CON.KMAF.HW.W.0006.000000T0000Z-190129T0900Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1220 AM MST Tue Jan 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST EARLY THIS MORNING... * TIMING...Early Tuesday morning. * WINDS...Northeasterly 35-45 mph with higher gusts. * IMPACTS...High profile vehicles, such as tractor trailers and RVs, may be impacted by strong winds while driving through Guadalupe Pass on US 62/180. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 28, 1:59 PM CST, 4 minutes earlier.
Area forecast discussion, Jan 28, 1:59 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
159 PM CST Mon Jan 28 2019
.DISCUSSION...
Windy conditions continue this afternoon across much of the area
behind an Arctic cold front. Temperatures have held steady in the
40's to near 50 degrees behind the front and near 70 ahead of front.
Winds will diminish at most locations quickly after sunset as an
area of surface high pressure settles in overnight. Gap winds will
stay strong through Guadalupe Pass for much of the night. Though
minimal, will issue the High Wind Warning for winds sustained near
40 mph.
It is almost ideal for a very cold night tonight except for the
possibility of high clouds. A weakening disturbance will move
southeast across northern NM this evening with associated clouds
expected to move over our area overnight. Models show these clouds
clearing right around sunrise Tuesday which might give
temperatures enough time to drop near our current forecast lows.
Mid to upper teens are expected from Tatum to Lamesa with 20's
elsewhere. Temperatures remain cool Tuesday and Wednesday before
we see a significant warmup to end the week. Mid level flow will
transition to westerly and then southwesterly by Friday as a storm
system moves east along the U.S./Mexico border. This system will
be moisture deprived once it reaches our area so only a few
showers are possible at this time. Temperatures look to climb well
above normal with widespread 70's possible next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 25 48 33 53 / 0 0 0 0
Carlsbad 25 51 29 56 / 0 0 0 0
Dryden 32 52 36 56 / 0 0 0 0
Fort Stockton 29 51 36 58 / 0 0 0 0
Guadalupe Pass 26 45 34 54 / 0 0 0 0
Hobbs 23 47 27 55 / 0 0 0 0
Marfa 23 50 29 59 / 0 0 0 0
Midland Intl Airport 25 49 34 54 / 0 0 0 0
Odessa 25 49 33 55 / 0 0 0 0
Wink 26 52 31 57 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 8 PM this evening to 2 AM MST Tuesday for
Guadalupe Mountains.
&&
80/29Hazardous weather outlook, Jan 28, 1:50 PM CST, 13 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 150 PM CST Mon Jan 28 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 150 PM CST Mon Jan 28 2019 /1250 PM MST Mon Jan 28 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong winds are expected through Guadalupe Pass this evening into tonight. A High Wind Warning is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.